1 a: the act of taking back or away something that has been granted or possessed b: removal from a place of deposit or investment c (1): the discontinuance of administration or use of a drug (2): the syndrome of often painful physical and psychological symptoms that follows discontinuance of an addicting drug as in a heroin addict going through withdrawal
In my case, the drug is Lexapro, and is known as an SSRI drug. (Selective serotonin reuptake inhibitor).
It's been just over a week and silly me thought things would be getting better by now, but instead they seem worse. I slowly weaned myself off of a 20mg a day dose down to 10mg for a month, then 5mg for another month, then 5mg every other day or so for a couple of weeks, then decided to heck with it and stopped it altogether. I have to say that a pill cutter is a must with this drug to get the dosage as exact as possible! My first couple of days without Lex was hardly a noticeable difference, then on day 3 or more, I had dizziness and a lightheaded feeling throughout the whole day. Then Thanksgiving came and I panicked and wondered how I'd get through it with lots of family coming over. I doubt everyone knew just how agitated, anxious, and disoriented I felt. To family who might be reading this, please do not take this personally. This is my deal, my problem and my obstacle to overcome. I had a great time over the holidays despite my odd off balanced feelings. Not long after Thanksgiving, I began feeling angry for no reason, then could not get enough rest and sleep. Today I feel much the same and very very foggy headed and hard to concentrate even on typing this post. I've started and edited it several times now. Last night I experienced the dreaded brain zaps that I've horrifiyingly been reading about. Gee and I thought I'd lucked out by not having them for over a week. Not true! They start on the left side of my head behind my ear with a sudden shock like a jolt of electricity, then travel a bit across my head. Sometimes a lot, sometimes just a little. Afterward I feel drained and scared. They come unexpectedly and only last a second or few, but the unexpectedness and sudden shock of them make for a very unhappy me. I'd say that last night they were coming as often as 2 or 3 times in a 5 minute period, so just going to bed and lying in the dark with the covers over my head was a slight relief until I fell asleep. Not moving and no lights does help. Almost like a migraine but not really. That didn't make sense to anyone unless you've experienced this I bet. Today, the zaps happen every hour or so, not as frequent, but I've been a lazy person on purpose to see if that would help and it has. Can't afford to have too many of these kind of days though :o(
Backing up a bit on why I started taking this good/evil drug in the first place.... it was not for depression as some people take it for, but for anxiety instead. I have GAD and it has ruled my life for far too long. My decision to go on it was still a good one and I don't regret it because it did help me. Now over a year later, I just decided it was time to be me again and see if things might be better without it. Time will tell, but until these side effects cease I won't really know. Please, if anyone out there that might read this has suggestions or ideas to help a person through this feel free to leave a comment. I'd welcome genuine advice or just a note knowing someone else has gotten through this. I don't feel hopeless or worried yet, but sometimes the things you "google" when looking for advice is really disturbing. Surely people have the tendency to exaggerate a bit or over analyze on some of the forums that I've come across on this subject?